Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Codominant dimension of rings and modules

Author: Gary L. Eerkes
Journal: Trans. Amer. Math. Soc. 176 (1973), 125-139
MSC: Primary 16A60
MathSciNet review: 0314906
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Expanding Nakayama's original concept of dominant dimension, Tachikawa, Müller and Kato have obtained a number of results pertaining to finite dimensional algebras and more generally, rings and their modules. The purpose of this paper is to introduce and examine a categorically dual notion, namely, codominant dimension. Special attention is given to the question of the relation between the codominant and dominant dimensions of a ring. In particular, we show that the two dimensions are equivalent for artinian rings. This follows from our main result that for a left perfect ring R the dominant dimension of each projective left R-module is greater than or equal to n if and only if the codominant dimension of each injective left R-module is greater than or equal to n. Finally, for computations, we consider generalized uniserial rings and show that the codominant dimension, or equivalently, dominant dimension, is a strict function of the ring's Kupisch sequence.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A60

Retrieve articles in all journals with MSC: 16A60

Additional Information

Keywords: Perfect rings, minimal injective cogenerator, minimal projective resolutions, injective projective modules, codominant and dominant dimensions, generalized uniserial rings, Kupisch sequences
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society